Jump to content
CrazyBoards.org

Recommended Posts

Hello all, I'm looking for some med experience/anecdotes!

I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.

I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?

Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.

 

Share this post


Link to post
Share on other sites

I think you're right to maybe switch out the Geodon, tends to be very sedating and cause weight gain.

Wellbutrin is always a good/popular choice, many people seem to really love it and also have luck with quitting smoking on it (unfortunately, did nothing for my depression, no effect at all). I think it can possibly increase anxiety though, so watch out for that. Buspar I tried a looooooong time ago, don't remember/or know much about that one. Haven't heard much talk about it here.

You have some good/reasonable ideas, run them by your doc and hopefully they will titrate slowly (no one will start you on all 3 at once). Good luck!

  • Like 1

Share this post


Link to post
Share on other sites

I am not a geodon fan, but you should be careful that you still have enough. Hypo/mania coverage with only lamictal if you add Wellbutrin and lose your AP. Ever thought about latuda? 

Share this post


Link to post
Share on other sites
8 minutes ago, Iceberg said:

I am not a geodon fan, but you should be careful that you still have enough. Hypo/mania coverage with only lamictal if you add Wellbutrin and lose your AP. Ever thought about latuda? 

I've looked into latuda but I'm concerned again about the weight gain factor. I know it's not the worst possible side effect but it definitely doesn't help my depression and I'm worried about my health with how fast I gained on Geodon. When I was on abilify before I didn't gain so I might ask about replacing the Geodon with that in addition to the Wellbutrin and buspar? obviously depending on what the doc thinks but no combo I've tried so far has hit the mark. 

1 hour ago, Blahblah said:

I think you're right to maybe switch out the Geodon, tends to be very sedating and cause weight gain.

Wellbutrin is always a good/popular choice, many people seem to really love it and also have luck with quitting smoking on it (unfortunately, did nothing for my depression, no effect at all). I think it can possibly increase anxiety though, so watch out for that. Buspar I tried a looooooong time ago, don't remember/or know much about that one. Haven't heard much talk about it here.

You have some good/reasonable ideas, run them by your doc and hopefully they will titrate slowly (no one will start you on all 3 at once). Good luck!

Yeah I've read that Wellbutrin can exacerbate anxiety in some (though hopefully not as much as the Adderall seems to do) which is why I'm hoping I can add something like Buspar to combat that but who knows what will work, right? I know they won't shift everything at once but the waiting game is so hard! I just want to find what works and I feel like it's definitely been an uphill battle. 

Share this post


Link to post
Share on other sites

Buspar has not been that effective. You have to take it for a while before it works, not an as needed med. Nothing like the benzos. Some, of course, like it. I felt nothing after a month. It has been used as an antidepressant adjunct. 

Edited by notloki
add last 2 sentences

Share this post


Link to post
Share on other sites
1 hour ago, lunafox said:

I've looked into latuda but I'm concerned again about the weight gain factor. I know it's not the worst possible side effect but it definitely doesn't help my depression and I'm worried about my health with how fast I gained on Geodon. When I was on abilify before I didn't gain so I might ask about replacing the Geodon with that in addition to the Wellbutrin and buspar? obviously depending on what the doc thinks but no combo I've tried so far has hit the mark. 

Yeah I've read that Wellbutrin can exacerbate anxiety in some (though hopefully not as much as the Adderall seems to do) which is why I'm hoping I can add something like Buspar to combat that but who knows what will work, right? I know they won't shift everything at once but the waiting game is so hard! I just want to find what works and I feel like it's definitely been an uphill battle. 

Abilify+wellbutrin+ BuSpar in one round of changes is really a lot to cram in at once, it makes it hard to sort out problems vs benefits 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Blahblah
      Good God, my habitual oversleeping is worsening.....I literally cannot get up before 11am. I know this is probably due to the fact that yes, I'm depressed and do not have anything of purpose at the moment to wake up for.....PLUS winter weather that's dark as Hell.....PLUS on a stupid stimulant break, until I can get in to see pdoc in 5 days.
      Are there any other tactics you've used?? I'm going to bed same time every night (by 11pm). I sleep really well entire night. WTF.
      I tried a sunlamp thing in the past and it made me headachey & irritable. Even when I go for walks during the day, it doesn't help.
    • By Michelle1
      I hate being on adderall.  I can't seem to work when i'm not on it.  I'm on 15 mg now.  It's working, but I feel speedy & have a hard time sleeping.  I'm wondering If i go down to 5 mg, if I can still get some work done.  
      Does anyone just take 5mg of adderall?  
    • By Blahblah
      Starting this thread because boredom, idleness, lack of stimulation is often a key trigger of depression and bad habits. When I get bored, I feel an emptiness, uselessness and physical/mental lethargy, cue ruminations, then I sleep excessively. This isn't always fatigue: It's an automatic (and very negative) avoidance behavior.
      This link lists 150 ideas (from high effort to minimal effort - from "fun" to mundane) in order to build healthier habits. I need to stop waiting to "feel good" before taking any action. Any thoughts?
      https://www.developgoodhabits.com/what-to-do-bored/
      Today, I:
      Journaled, Cleaned my desktop, Backed up computer, unsubscribed to some junk email, Did some stretching, called a relative, dealt with an admin issue, read some blogs about depression, provided some words of support/appreciation for someone.
×
×
  • Create New...